Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 124, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 19, 2014, 2:27 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 2:27 PM MST (21:27 UTC)
- Expired
- Aug 19, 2014, 5:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:15 PM MST | FLASH FLOOD | 5 N Kingman, AZ | TRAINED SPOTTER REPORTS GRAVEL AND ROCKS ACROSS STOCKTON HILL ROAD NEAR MILE MARKER 10 OR NEAR THE ARIZONA GAME AND FISH DEPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WGUS55 KVEF 192127
FFWVEF
AZC015-200030-
/O.NEW.KVEF.FF.W.0124.140819T2127Z-140820T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
227 PM MST TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 530 PM MST
* AT 218 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LINE OF THUNDERSTORMS NEAR OATMAN AND ALONG
STOCKTON HILL AND ANTARES ROADS.
* LOCATIONS IMPACTED INCLUDE...
OATMAN...KINGMAN...NEW KINGMAN-BUTLER...STOCKTON HILL
ROAD...ANTARES ROAD...BUCK AND DOE ROAD...STATE ROUTE 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3521 11445 3515 11408 3559 11411 3577 11405
3580 11406 3590 11387 3556 11368 3497 11396
3499 11448
$$
JS2 follow-up statements
038
WGUS75 KVEF 192259
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
359 PM MST TUE AUG 19 2014
AZC015-200030-
/O.CON.KVEF.FF.W.0124.000000T0000Z-140820T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
359 PM MST TUE AUG 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 346 PM MST...ONLY LIGHT TO MODERATE RAIN CONTINUED NORTHEAST OF
KINGMAN WITHIN THE WARNED AREA. ALTHOUGH THIS IS NOT EXPECTED TO
CAUSE FURTHER FLASH FLOODING...OTHER STORMS WERE FORMING OVER EAST
SAN BERNARDINO COUNTY AND FAR SOUTHERN NEVADA AND WERE MOVING EAST
TOWARDS THE WARNED AREA. IN ADDITION...FLOODED ROADWAYS AND ELEVATED
WATER LEVELS IN AREA WASHES IS LIKELY DUE TO RUNOFF FROM EARLIER
STORMS. DRIVERS SHOULD CONTINUE TO USE CAUTION IN THE WARNED AREA
AND REFRAIN FROM CROSSING FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3521 11445 3515 11408 3559 11411 3577 11405
3580 11406 3590 11387 3556 11368 3497 11396
3499 11448
$$
JS444
WGUS75 KVEF 200022
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
522 PM MST TUE AUG 19 2014
AZC015-200031-
/O.EXP.KVEF.FF.W.0124.000000T0000Z-140820T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
522 PM MST TUE AUG 19 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST FOR CENTRAL
MOHAVE COUNTY...
RAIN HAS ENDED IN THE WARNED AREA AND NO FURTHER FLASH FLOODING IS
EXPECTED.
LAT...LON 3521 11445 3515 11408 3559 11411 3577 11405
3580 11406 3590 11387 3556 11368 3497 11396
3499 11448
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:17 PM MST, 10 minutes earlier.
Area forecast discussion, Aug 19, 2:17 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 217 PM PDT TUE AUG 19 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM DROPPING DOWN THE WEST COAST WILL ACT UPON MONSOON MOISTURE IN PLACE LEADING TO A CHANCE OF THUNDERSTORMS OVER SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA AT LEAST THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN SEVERAL DEGREES BELOW NORMAL. && .SHORT TERM...THROUGH WEDNESDAY NIGHT...BUSY AFTERNOON. EARLY MORNING THUNDERSTORMS WORKED OVER LINCOLN AND EASTERN MOHAVE COUNTIES...DRY AIR PUNCHING IN FROM THE WEST HAS CLEARED OUT MOST OF SAN BERNARDINO COUNTY...AND THE NARROW WEDGE IN BETWEEN OVER FAR EASTERN SAN BERNARDINO...SOUTHERN CLARK AND WESTERN MOHAVE HAS LIT UP WITH BIG STORMS THIS AFTERNOON. AS THE MAIN LOW OVER THE WEST COAST DIGS FARTHER SOUTH WEDNESDAY...SOUTHWEST FLOW OVER OUR AREA WILL BACK AROUND TO THE SOUTH...ALLOWING THE MOISTURE TO SLOSH BACK TO THE WEST AND BRING THUNDERSTORM CHANCES BACK TO AREAS SOUTHEAST OF A LINE FROM BARSTOW TO HIKO. THE SIERRA NEVADA RANGE MAY ALSO SEE A FEW STORMS THANKS TO THE INFLUENCE OF THE LOW. SOME STORMS ARE LIKELY TO PERSIST THROUGH WEDNESDAY NIGHT OVER THE EASTERN CWA WITH THE LOW NEARBY. .LONG TERM...THURSDAY THROUGH TUESDAY...VERY LITTLE CHANGE TO THE PREVIOUS THINKING. MODELS HAVE COME INTO SLIGHTLY BETTER AGREEMENT BRINGING AN UPPER LEVEL LOW ACROSS THE AREA IN THE LATE WEDNESDAY THROUGH THURSDAY TIMEFRAME. THURSDAY IS EXPECTED TO BE THE MOST ACTIVE OF THE LONG TERM PERIOD WITH A GENERAL DRYING TREND THEREAFTER. I DID EXPAND POPS A BIT FURTHER WEST ON THURSDAY TO ACCOUNT FOR THE SLIGHTLY SLOW ECMWF AND NAM SOLUTIONS. BASICALLY KEEPING POPS IN EAST OF A PIOCHE...MT. CHARLESTON...MORONGO VALLEY LINE AND THE BEST CHANCES OVER MOHAVE COUNTY AND THE CLARK COUNTY MOUNTAINS. KEPT IN A MENTION OF SHOWERS/THUNDERSTORMS OVER SOUTHEASTERN MOHAVE COUNTY THURSDAY NIGHT AS ECMWF PUSHES THE LOW OVER THE AREA. FOR FRIDAY AND SATURDAY KEPT ONLY A SLIGHT CHANCE OF THUNDERSTORMS MENTIONED OVER MOHAVE COUNTY TO ACCOUNT FOR ANY LINGERING MOISTURE. OTHERWISE EXPECT DRIER CONDITIONS AND A WARMING TREND INTO EARLY NEXT WEEK. THERE DOESN'T APPEAR TO BE A STRONG SIGNAL OF RETURNING MOISTURE THROUGH THE BEGINNING OF NEXT WEEK. && .AVIATION...FOR MCCARRAN...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS SOUTHEAST OF THE TERMINAL THIS EVENING AND OVERNIGHT...WHICH COULD PRODUCE OUTFLOW WINDS AT THE TERMINAL AT SOME POINT. THUNDERSTORM CHANCES WILL MOVE BACK INTO ALL APPROACH CORRIDORS WEDNESDAY...WITH THE LOWEST CHANCE IN THE BEATTY CORRIDOR. THERE WILL ALSO BE A SLIGHT CHANCE AT THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS NEAR AND EAST OF THE COLORADO RIVER THIS EVENING AND OVERNIGHT...WITH EXTREMELY HEAVY RAINFALL AND HIGH WINDS THE MAIN THREATS. THUNDERSTORM CHANCES WILL AFFECT AREAS ROUGHLY EAST OF A LINE FROM BARSTOW TO HIKO ON WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT INSTANCES OF FLASH FLOODING...STRONG GUSTY WINDS...HAIL...AND BLOWING DUST THROUGH WEDNESDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 19, 9:51 AM MST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
951 AM PDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 2 SE OVERTON 36.51N 114.43W
08/19/2014 CLARK NV PARK/FOREST SRVC
RANGER AT VALLEY OF FIRE STATE PARK REPORTED THAT SEVERAL
EMPLOYEES WERE UNABLE TO MAKE IT TO THE PARK BETWEEN 6
AND 8 AM DUE TO FLOODING ACROSS MOAPA VALLEY RD/HIGHWAY
169 JUST SOUTH OF THE SIMPLOT PLANT.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:03 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Aug 19, 1:34 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 19, 3:24 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 19, 3:40 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 7:02 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 19, 12:51 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Aug 19, 1:40 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 1:47 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 2:07 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 53 min |
| Aug 19, 2:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 29 min |
| Aug 19, 3:08 PM MST | Areal Flood Warning | VEF | Mohave | 16 hr |
| Aug 19, 3:33 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 19, 4:57 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.